MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0230
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported the patient's hip was revised due to pain.The surgeon reported that pre-revision x- rays appeared to show the head collapsed on the stem.Intra-operatively, metallosis and trunnion wear were noted.Patient was revised to a restoration modular stem construct with a cocr head and mdm/ adm liner construct.Rep confirmed there are no allegations against the revised liner, and provided explant pictures.Rep confirmed that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed by visual analysis of the photographs of the explanted devices.Method & results: device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted accolade stem with wear of the trunnion.From the photographs provided there is evidence of disassociation as the accolade stem shows signs of wear on the trunnion that would affect the locking mechanism of the taper lock and contribute to disassociation.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re- opened.
 
Event or Problem Description
It was reported the patient's hip was revised due to pain.The surgeon reported that pre-revision x- rays appeared to show the head collapsed on the stem.Intra-operatively, metallosis and trunnion wear were noted.Patient was revised to a restoration modular stem construct with a cocr head and mdm/adm liner construct.Rep confirmed there are no allegations against the revised liner, and provided explant pictures.Rep confirmed that no further information will be available.

Brand Name
ACCOLADE TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9134961
Report Number0002249697-2019-03343
Device Sequence Number14205254
Product Code LPH
UDI-Device Identifier04546540510549
UDI-Public04546540510549
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2012
Device Catalogue Number6020-0230
Device Lot Number22666002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR